Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off Citalopram and losing the plot...

(2 Posts)
SeaBear Wed 04-Nov-15 19:41:10

So a month ago I decided to come off my daily dose of 20mg Citalopram for good (after previously being on 50mg Sertraline which didn't work great for me). I have been on ads for approx 2 years. I did the usual one every two days slowly weaning myself off... Until two weeks ago I decided to stop taking them completely. Admittedly I have probably come off them too quickly, but it seemed better than the crippling anxiety it was making me feel every day and generally feeling quite erratic. Trouble is, now I feel like I am completely losing the plot!

Not only am I experiencing physical symptoms like some sort of 'brain shake', blurred vision, dizziness and just generally feeling as I am going to fall over, but the emotional symptoms are just awful. I am usually quite a patient, cheerful person, but the anger and frustration I have felt over the past few days is borderline psychotic... I genuinely feel like I hate everyone and everything, which in turn is making me extremely bitter and snappy. Not only that, but my emotional wellbeing is falling apart. I am extremely down, sad and teary, paranoid, suspicious, feeling as though everyone is against me and can't leave a group of people without being convinced they are saying bad things behind my back, which in turn makes me feel like I hate them. I am experiencing this with even my closest of friends. Basically, I am feeling as though I am sticking two fingers up at the world the past week for no reason what so ever. I have no sympathy and generally think everyone I talk to is an idiot... Although perhaps they are. wink

I have a doctors appointment tomorrow to see if I can try Wellbutrin (the ad's were to treat an 'aggravated depression and anxiety') but I guess what I am asking if whether anyone has experienced anything similar when coming off these meds?

Advice or similar experiences welcome... I am feeling quite alone in this right now sad DP is supportive and caring but doesn't fully understand never experiencing depression or meds himself... I think he thinks his DP has been kidnapped and replaced with a dragon!

NotNob Wed 04-Nov-15 20:47:55

Yes, I felt very similar and turned into a shouty, impatient person. It became quite impractical being a mum of two small DC's so I went back to full dose, despite weaning v v slowly over a period of 6 months. Over the past couple of days I have dropped from 20mg to 30mg with no problems, although my problems always begin when I get below 5mg. I find exercise really helps but apart from that I'm sorry to say I've no advice, save to say you're not alone.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now